Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 101, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 3, 2007, 6:33 PM MDT for Douglas County, Jefferson County, Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2007, 6:33 PM MDT (00:33 UTC)
- Expired
- Jul 3, 2007, 7:15 PM MDT
- In force
- 42 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Douglas County, CO, Jefferson County, CO
The radar
The Denver radar (KFTG), 81 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 2:25 PM MDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1551 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 2122 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 040033 SVRBOU COC035-059-040115- /O.NEW.KBOU.SV.W.0101.070704T0033Z-070704T0115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 633 PM MDT TUE JUL 3 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN JEFFERSON COUNTY IN NORTHEAST COLORADO SOUTHWESTERN DOUGLAS COUNTY IN NORTHEAST COLORADO * UNTIL 715 PM MDT * AT 633 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WELLINGTON LAKE...OR ABOUT 35 MILES SOUTHWEST OF DENVER...MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTCREEK...WELLINGTON LAKE...SOUTH PLATTE...DECKERS...CHEESMAN RESERVOIR AND BUFFALO CREEK...INCLUDING THE HAYMAN BURN AREA. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES AND AREAS INCLUDING THE HAYMAN BURN AREA. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3941 10518 3939 10540 3913 10540 3913 10505 $$
2 follow-up statements
000 WWUS55 KBOU 040051 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 651 PM MDT TUE JUL 3 2007 COC035-059-040115- /O.CON.KBOU.SV.W.0101.000000T0000Z-070704T0115Z/ JEFFERSON CO-DOUGLAS CO- 651 PM MDT TUE JUL 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR SOUTHWESTERN DOUGLAS AND SOUTHWESTERN JEFFERSON COUNTIES... AT 651 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR CHEESMAN RESERVOIR...OR ABOUT 35 MILES NORTHWEST OF COLORADO SPRINGS...MOVING SOUTHEAST AT 20 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTCREEK...WELLINGTON LAKE...SOUTH PLATTE...DECKERS...CHEESMAN RESERVOIR AND BUFFALO CREEK AS WELL AS THE HAYMAN BURN AREA. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3941 10518 3939 10540 3913 10540 3913 10505 $$
000 WWUS55 KBOU 040112 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 712 PM MDT TUE JUL 3 2007 COC035-059-040122- /O.EXP.KBOU.SV.W.0101.000000T0000Z-070704T0115Z/ JEFFERSON CO-DOUGLAS CO- 712 PM MDT TUE JUL 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DOUGLAS AND SOUTHWESTERN JEFFERSON COUNTIES EXPIRED AT 715 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA. LAT...LON 3941 10518 3939 10540 3913 10540 3913 10505 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:30 PM MDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jul 3, 3:30 PM MDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 330 PM MDT TUE JUL 3 2007 .SHORT TERM...THE COLD FRONT THAT PASSED OVER THE NORTHEAST COLORADO EARLIER TODAY HAS STALLED OVER THE PALMER DIVIDE. A BAND OF SHOWERS HAS DEVELOPED ALONG THE STALLED FRONT WHICH WILL CONTINUE FOR THE NEXT FEW HOURS. ADDITIONAL MOISTURE HAS BEEN MOVING INTO THE FORECAST AREA FROM THE NORTHEAST...AND THIS IS BEGINNING TO FUEL THUNDERSTORMS OVER THE NORTHERN FRONT RANGE FOOTHILLS. THE SHEAR PROFILE IS FAVORABLE FOR THUNDERSTORMS TO REMAIN ORGANIZED AFTER THEY DEVELOP THIS EVENING. CONVECTIVE INHIBITION ON THE PLAINS IS STILL SUFFICIENT TO SUPPRESS MOST CONVECTION. FOR WEDNESDAY...LOW LEVEL MOISTURE IS EXPECTED TO CONTINUE INCREASING THROUGH THE DAY AS EASTERLY WINDS CONTINUE. TEMPERATURES WILL BE MARKEDLY COOLER AND BY AFTERNOON...SHOWERS SHOULD DEVELOP OVER THE FOOTHILLS AND THEN SPREAD EASTWARD TO THE ADJACENT PLAINS. .LONG TERM...FOR WEDNESDAY NIGHT INTO THURSDAY THE UPPER RIDGE WILL REMAIN OVER THE WEST WITH A WEAK NLY FLOW ALOFT OVER THE CWFA. ELY FLOW AT THE LOW AND MID LVLS MAY CONFINE MOST OF THE TSTM ACTIVITY TO AREAS IN AND NEAR THE HIGHER TERRAIN. FCST CAPES WILL RANGE FM 500-1000 MB WEDNESDAY EVENING...WITH SIMILAR VALUES ON FRIDAY. THE BEST LOW LVL MSTR AND TSTM POTENTIAL WILL BE OVER SRN PORTIONS OF THE CWFA WITH TEMERATURES NEAR NORMAL. THE UPPER RIDGE WILL BUILD IN FM THE WEST AND NORTH WITH A WARMER AND DRIER TREND EXPECTED HEADING INTO THE WEEKEND. THIS ALREADY REFLECTED IN THE GRIDS SO ONLY MINOR ADJUSTMENTS TO THE GRIDS EXPECTED AT THIS TIME. && .AVIATION...AFTERNOON AND EVENING SHOWERS OVER THE FOOTHILLS THIS EVENING MAY PRODUCE OUTFLOW BOUNDARIES THAT REACH KDEN WITH SHIFTING WINDS. CONVECTIVE ACTIVITY IS EXPECTED TO DISSIPATE AS THE SUN GOES DOWN. VFR CONDITIONS ARE EXPECTED OVERNIGHT AND WEDNESDAY MORNING. EASTERLY LOW LEVEL WINDS DEVELOPING ON WEDNESDAY WILL INCREASE LOW LEVEL MOISTURE THROUGH THE DAY. AFTERNOON HEATING MAY PRODUCE ENOUGH INSTABILITY FOR SHOWERS WITH HEAVY RAINFALL TO DEVELOP. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && KDRBY/COOPER
Hazardous weather outlook, Jul 3, 11:16 AM MDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1116 AM MDT TUE JUL 03 2007 COZ030>051-041200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1116 AM MDT TUE JUL 03 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL BRING GUSTY NORTHERLY WINDS ACROSS THE NORTHEAST PLAINS THIS AFTERNOON. WINDS WILL GUST UP TO 35 MPH...CAUSING AREAS OF BLOWING DUST AND COOLING TEMPERATURES FROM THE LOWER AND MID 90S BACK INTO THE LOWER 80S. LATER THIS EVENING...LOW LEVEL MOISTURE INCREASING BEHIND THE COLD FRONT MAY CAUSE SHOWERS AND THUNDERSTORMS TO DEVELOP IN AND NEAR THE FOOTHILLS. THUNDERSTORMS MAY ALSO DEVELOP ALONG THE PALMER DIVIDE. SOME THUNDERSTORMS MAY BECOME SEVERE DURING THE EVENING HOURS WITH LARGE HAIL AND BRIEF HEAVY RAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY IT WILL BE COOLER ON WEDNESDAY...THEN DRIER AND HOTTER CONDITIONS WILL RETURN TO THE REGION BY THE END OF THE WEEK. SUFFICIENT MOISTURE WILL BE IN PLACE TO WARRANT A CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND FOOTHILLS FOR WEDNESDAY AND THURSDAY...WITH JUST A SLIGHT CHANCE OVER THE PLAINS. THE CHANCES OF LATE DAY SHOWERS AND THUNDERSTORMS WILL DECREASE OVER MUCH OF THE FORECAST AREA BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY BUT MAY BE NECESSARY IN THE EVENING. DANKERS/COOPER
In the hours before
Local storm report, Jul 3, 3:47 PM MDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
347 PM MDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL GOLDEN 39.74N 105.21W
07/03/2007 M0.75 INCH JEFFERSON CO PUBLIC
0323 PM HAIL 1 WNW WHEAT RIDGE 39.78N 105.12W
07/03/2007 M1.50 INCH JEFFERSON CO TRAINED SPOTTER
&&
CLBLocal storm report, Jul 3, 4:48 PM MDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
448 PM MDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL 3 E NEDERLAND 39.96N 105.45W
07/03/2007 M1.75 INCH BOULDER CO TRAINED SPOTTER
0419 PM HAIL 7 SSW VIRGINIA DALE 40.86N 105.40W
07/03/2007 M0.75 INCH LARIMER CO TRAINED SPOTTER
0400 PM HAIL 6 NW LYONS 40.28N 105.35W
07/03/2007 M0.75 INCH LARIMER CO TRAINED SPOTTER
0325 PM HAIL GOLDEN 39.74N 105.21W
07/03/2007 M0.75 INCH JEFFERSON CO PUBLIC
0323 PM HAIL 1 WNW WHEAT RIDGE 39.78N 105.12W
07/03/2007 M1.50 INCH JEFFERSON CO TRAINED SPOTTER
0250 PM HAIL 3 NW MASONVILLE 40.51N 105.24W
07/03/2007 M1.00 INCH LARIMER CO TRAINED SPOTTER
&&
CLBLocal storm report, Jul 3, 5:23 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
523 PM MDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL 4 ENE ASPEN SPRINGS 39.86N 105.42W
07/03/2007 M1.00 INCH GILPIN CO TRAINED SPOTTER
0509 PM HAIL 14 NNW GOLDEN 39.93N 105.32W
07/03/2007 M1.00 INCH BOULDER CO TRAINED SPOTTER
0501 PM HAIL 2 ESE PINECLIFFE 39.92N 105.40W
07/03/2007 E2.00 INCH GILPIN CO TRAINED SPOTTER
0443 PM HAIL 3 E NEDERLAND 39.96N 105.45W
07/03/2007 M1.75 INCH BOULDER CO TRAINED SPOTTER
0419 PM HAIL 7 SSW VIRGINIA DALE 40.86N 105.40W
07/03/2007 M0.75 INCH LARIMER CO TRAINED SPOTTER
0400 PM HAIL 6 NW LYONS 40.28N 105.35W
07/03/2007 M0.75 INCH LARIMER CO TRAINED SPOTTER
0325 PM HAIL GOLDEN 39.74N 105.21W
07/03/2007 M0.75 INCH JEFFERSON CO PUBLIC
0323 PM HAIL 1 WNW WHEAT RIDGE 39.78N 105.12W
07/03/2007 M1.50 INCH JEFFERSON CO TRAINED SPOTTER
0250 PM HAIL 3 NW MASONVILLE 40.51N 105.24W
07/03/2007 M1.00 INCH LARIMER CO TRAINED SPOTTER
&&
CLBLocal storm report, Jul 3, 5:58 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
558 PM MDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL IDAHO SPRINGS 39.74N 105.51W
07/03/2007 M1.75 INCH CLEAR CREEK CO LAW ENFORCEMENT
0509 PM HAIL 4 ENE ASPEN SPRINGS 39.86N 105.42W
07/03/2007 M1.00 INCH GILPIN CO TRAINED SPOTTER
0509 PM HAIL 14 NNW GOLDEN 39.93N 105.32W
07/03/2007 M1.00 INCH BOULDER CO TRAINED SPOTTER
0501 PM HAIL 2 ESE PINECLIFFE 39.92N 105.40W
07/03/2007 E2.00 INCH GILPIN CO TRAINED SPOTTER
0443 PM HAIL 3 E NEDERLAND 39.96N 105.45W
07/03/2007 M1.75 INCH BOULDER CO TRAINED SPOTTER
0419 PM HAIL 7 SSW VIRGINIA DALE 40.86N 105.40W
07/03/2007 M0.75 INCH LARIMER CO TRAINED SPOTTER
0400 PM HAIL 6 NW LYONS 40.28N 105.35W
07/03/2007 M0.75 INCH LARIMER CO TRAINED SPOTTER
0325 PM HAIL GOLDEN 39.74N 105.21W
07/03/2007 M0.75 INCH JEFFERSON CO PUBLIC
0323 PM HAIL 1 WNW WHEAT RIDGE 39.78N 105.12W
07/03/2007 M1.50 INCH JEFFERSON CO TRAINED SPOTTER
0250 PM HAIL 3 NW MASONVILLE 40.51N 105.24W
07/03/2007 M1.00 INCH LARIMER CO TRAINED SPOTTER
&&
CLBThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:01 PM MDT | Severe Thunderstorm Warning | BOU | Jefferson, Park | 31 min |
| Jul 3, 6:18 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 57 min |
| Jul 3, 6:54 PM MDT | Flash Flood Warning | BOU | Douglas, Jefferson | 2 hr |
| Jul 3, 7:04 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 41 min |
| Jul 3, 7:19 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 41 min |
| Jul 3, 7:21 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 54 min |
| Jul 3, 8:17 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 58 min |
| Jul 3, 8:55 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 35 min |
| Jul 3, 9:28 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 31 min |
| Jul 3, 9:33 PM MDT | Severe Thunderstorm Warning | BOU | Phillips, Sedgwick | 42 min |
| Jul 4, 3:38 PM MDT | Severe Thunderstorm Warning | BOU | Park | 52 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.